Hail, Blaine
- When
- June 20, 4:06 PM CST
- Where
- Blaine County, 0.51 mi E of Purdum
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 42.070, -100.260
Hail broke out a window.
An upper trough crossing the area and a warm front situated across northern Kansas helped to focus scattered thunderstorms, a few severe, across the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
An upper trough crossing the area and a warm front situated across northern Kansas helped to focus scattered thunderstorms, a few severe, across the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 20, 2:20 PM CST, 1 hour 46 minutes earlier.
Area Forecast Discussion National Weather Service North Platte NE 320 PM CDT Sat Jun 20 2020 .SHORT TERM...(This evening through Sunday night) Issued at 319 PM CDT Sat Jun 20 2020 The forecast challenge is pops as the upper low over south central Canada is slow to move east through Monday. At 2 PM CT the surface analysis showed a trough extending southwest from over the northwest sandhills to the Sidney. A lone thunderstorm developed west of Chappell and dissipated while moving east. Models in good agreement isolated thunderstorms to redevelop in the west and move eastward through 9 pm with the surface trough east to a line from near Valentine south to Mullen and Stapleton at 7 pm. Moisture pooling in advance of the surface trough resulting in MUCAPE values over 3000 J/Kg and 0-1km CAPE values from 1200-1750 J/kg generally east of Highway 83 to fuel storm development late this afternoon and evening. While cloudy at the start of the day, clouds cleared with steep lapse rates across the area. Short-term models create a spread where forecast trends toward a line of thunderstorms forming Storms that develop will begin to exit the area by 10 pm with the threat for severe storms ending for tonight. Tonight low temperatures will drop into the 50s throughout with a few locales in eastern Boyd, Holt and Wheeler counties in the lower 60s by daybreak. Sunday into Sunday night an elongated area of low pressure will extend from the northern into the central plains. The chance for thunderstorms increase with the heating of the day and shortwaves embedded into the upper low. There is a marginal risk for severe storms Sunday evening. High temperatures Sunday will reach into the 80s north to lower 90s in the far southwest. .LONG TERM...(Monday through Saturday) Issued at 319 PM CDT Sat Jun 20 2020 Little change in the weather pattern Monday and Tuesday as the upper lows influence lingers for isolated to scattered thunderstorms and cooler temperatures. By midweek the upper ridge strenghtens across the intermountain region to the west and builds eastward for a break in the convection. Then Thursday and Friday the threat for storm development returns. A frontal system will move east and south across the central Plains with convection daily. Temperatures trend upwards through the week from the upper 70s at the start to the middle 80s by weeks end. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1230 PM CDT Sat Jun 20 2020 Visual flight rules expected through 18Z Sunday. Isolated showers and thunderstorms will develop after 21Z along and near Highway 61 and move east through western and north central Nebraska. Models show a spread for convection where scattered thunderstorms will increase in coverage while moving east of Highway 83. Storms should be high based with ceilings around 6kft while moving east and south through 9 pm into central Nebraska. As storms exit east visual flight rules overnight, although patchy fog in a few locals by daybreak. && .HYDROLOGY... Issued at 319 PM CDT Sat Jun 20 2020 High flow will linger on the North Platte River at North Platte as releases from Kingsley Dam continue. The river gauge will flunctuate near 5.7 feet through Wednesday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Keck LONG TERM...Keck AVIATION...Keck HYDROLOGY...Keck
Hazardous Weather Outlook National Weather Service North Platte NE 250 PM CDT Sat Jun 20 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-212000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 250 PM CDT Sat Jun 20 2020 /150 PM MDT Sat Jun 20 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms are expected to develop along and near Highway 61 from Merriman to Ogallala where a few severe storms are possible. Storm development is most likely between 2 pm and 10 pm and the area of concern for severe weather is generally along and east of a line from Merriman to North Platte, Ansley and Bartlett. The severe weather hazards are large hail greater than 1 inch and wind damage. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Thunderstorms are possible Sunday and Monday, mainly affecting north central Nebraska. An isolated strong or severe storm is possible Sunday along and east of a line from Broken Bow to Bassett. Large hail and wind damage are the severe weather hazards. The risk of severe weather Monday appears low at this time. Scattered thunderstorms are also possible Thursday and Friday. The risk of severe weather is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Special Weather Statement National Weather Service North Platte NE 352 PM CDT Sat Jun 20 2020 NEZ057>059-202130- Perkins NE-Lincoln NE-Keith NE- 352 PM CDT Sat Jun 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERKINS... SOUTHEASTERN KEITH AND SOUTHWESTERN LINCOLN COUNTIES UNTIL 430 PM CDT/330 PM MDT/... At 351 PM CDT/251 PM MDT/, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Elsie, or 22 miles east of Grant, moving east at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Wallace and Dickens. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT/900 PM MDT/ for southwestern Nebraska. LAT...LON 4086 10144 4104 10141 4104 10085 4077 10089 TIME...MOT...LOC 2051Z 276DEG 20KT 4095 10133 Jacobs
Special Weather Statement National Weather Service North Platte NE 404 PM CDT Sat Jun 20 2020 NEZ024-025-036-037-202145- Hooker NE-McPherson NE-Thomas NE-Logan NE- 404 PM CDT Sat Jun 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOOKER... NORTHWESTERN LOGAN...NORTHEASTERN MCPHERSON AND SOUTHWESTERN THOMAS COUNTIES UNTIL 445 PM CDT/345 PM MDT/... At 404 PM CDT/304 PM MDT/, Doppler radar was tracking a strong thunderstorm 16 miles south of Mullen, moving east at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Highway 97 crossing the Dismal River and Shimmons Lake. This includes the following highways... Highway 97 between mile markers 40 and 56. Highway 83 between mile markers 140 and 141. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT/900 PM MDT/ for north central and west central Nebraska. LAT...LON 4171 10115 4189 10112 4189 10055 4162 10059 TIME...MOT...LOC 2104Z 276DEG 20KT 4180 10104 Jacobs
Special Weather Statement National Weather Service North Platte NE 433 PM CDT Sat Jun 20 2020 NEZ059-070-071-202215- Frontier NE-Hayes NE-Lincoln NE- 433 PM CDT Sat Jun 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRONTIER...SOUTHERN LINCOLN AND NORTHEASTERN HAYES COUNTIES UNTIL 515 PM CDT... At 433 PM CDT, Doppler radar was tracking a strong thunderstorm over Dickens, or 22 miles north of Hayes Center, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Wallace, Wellfleet, Dickens, Maywood, Marengo and Somerset. This includes Highway 83 between mile markers 47 and 67. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for southwestern Nebraska. LAT...LON 4083 10122 4093 10111 4089 10044 4049 10074 TIME...MOT...LOC 2133Z 289DEG 22KT 4083 10104 Jacobs
Special Weather Statement National Weather Service North Platte NE 442 PM CDT Sat Jun 20 2020 NEZ005-008-025-026-202230- Brown NE-Eastern Cherry NE-Thomas NE-Blaine NE- 442 PM CDT Sat Jun 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY... SOUTHWESTERN BROWN...NORTHWESTERN BLAINE AND NORTHEASTERN THOMAS COUNTIES UNTIL 530 PM CDT... At 442 PM CDT, Doppler radar was tracking a strong thunderstorm near Elsmere, or 19 miles northeast of Thedford, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Elsmere, Purdum, Hawley Flats and Koshopah. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for north central Nebraska. LAT...LON 4208 10039 4225 10031 4217 9984 4193 9999 TIME...MOT...LOC 2142Z 289DEG 20KT 4214 10026 Jacobs
Special Weather Statement National Weather Service North Platte NE 445 PM CDT Sat Jun 20 2020 NEZ024-025-036-037-202230- Hooker NE-McPherson NE-Thomas NE-Logan NE- 445 PM CDT Sat Jun 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOOKER...LOGAN... NORTHEASTERN MCPHERSON AND SOUTHWESTERN THOMAS COUNTIES UNTIL 530 PM CDT/430 PM MDT/... At 445 PM CDT/345 PM MDT/, Doppler radar was tracking a strong thunderstorm 12 miles northeast of Tryon, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Stapleton, Gandy, Shanklin Bluff and Brown Lake. This includes Highway 83 between mile markers 113 and 131. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT/900 PM MDT/ for north central and west central Nebraska. LAT...LON 4164 10093 4181 10085 4171 10032 4146 10044 TIME...MOT...LOC 2145Z 289DEG 19KT 4170 10080 Jacobs
The North Platte radar (KLNX), 29 km away, was scanning. The volume nearest the first event began at 22:04 UTC.
11 hail, 1 tornado, 1 thunderstorm wind. Local standard time, as filed.
Hail broke out a window.
Picture of the tornado confirmed the touchdown.
Corn in the field was partially stripped.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2020Every state in 2020This day in weather historyThe tornado archive for Nebraska, 2020Warnings in Nebraska, June 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 897660, 897661, 899683, 897662, 897663, 897664, 897665, 897666, 897667, 897668, 897671, 897669, 897670.